Ivermectin-induced fixed drug eruption in an elderly Cameroonian: a case report

Loading...
Thumbnail Image
File version

Version of Record (VoR)

Author(s)
Ngwasiri, CA
Abanda, MH
Aminde, LN
Griffith University Author(s)
Primary Supervisor
Other Supervisors
Editor(s)
Date
2018
Size
File type(s)
Location
Abstract

BACKGROUND: Cutaneous adverse reactions to medications are extremely common and display characteristic clinical morphology. A fixed drug eruption is a cutaneous adverse drug reaction due to type IV or delayed cell-mediated hypersensitivity. Ivermectin, a broad-spectrum anti-parasitic compound, has been an essential component of public health campaigns targeting the control of two devastating neglected tropical diseases: onchocerciasis (river blindness) and lymphatic filariasis. CASE PRESENTATION: We report the case of a 75-year-old Cameroonian man of the Bamileke ancestry who developed multiple fixed drug eruptions a few hours following ivermectin intake that worsened with repeated drug consumption. Discontinuation of the drug, counselling, systemic steroids, and orally administered antihistamines were the treatment modalities employed. Marked regression of the lesions ensued with residual hyperpigmentation and dyschromia. CONCLUSION: Keen observation on the part of physicians is mandatory during the administration of ivermectin for quick recognition and prevention of this adverse drug reaction.

Journal Title

Journal of Medical Case Reports

Conference Title
Book Title
Edition
Volume

12

Issue

1

Thesis Type
Degree Program
School
Publisher link
Patent number
Funder(s)
Grant identifier(s)
Rights Statement
Rights Statement

© The Author(s). 2018 Open Access This article is distributed under the terms of the Creative Commons Attribution 4.0 International License (http://creativecommons.org/licenses/by/4.0/), which permits unrestricted use, distribution, and reproduction in any medium, provided you give appropriate credit to the original author(s) and the source, provide a link to the Creative Commons license, and indicate if changes were made. The Creative Commons Public Domain Dedication waiver (http://creativecommons.org/publicdomain/zero/1.0/) applies to the data made available in this article, unless otherwise stated

Item Access Status
Note
Access the data
Related item(s)
Subject

Other health sciences

Fixed drug eruption

Ivermectin

Onchocerciasis

Persistent link to this record
Citation

Ngwasiri, CA; Abanda, MH; Aminde, LN, Ivermectin-induced fixed drug eruption in an elderly Cameroonian: a case report, Journal of Medical Case Reports, 2018, 12 (1), pp. 254:1-254:4

Collections